Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 37, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 21, 2010, 2:35 PM MDT for 15 counties in Colorado. It took effect at Jun 22, 2010, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2010, 2:35 PM MDT (20:35 UTC)
- In effect from
- Jun 22, 2010, 11:00 AM MDT
- Expired
- Jun 22, 2010, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.6 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3918 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS85 KPUB 212035 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 235 PM MDT MON JUN 21 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 227...AND 229...WHICH INCLUDES THE MOUNTAINS AND VALLEYS WEST OF I-25...AS WELL AS EL PASO AND HUERFANO COUNTIES...UNTIL 9 PM TODAY FOR GUSTY WINDS...LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 229...WHICH INCLUDES ALL THE MOUNTAINS AND VALLEYS AND THE I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM TUESDAY FOR GUSTY WINDS... LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS... .A RED FLAG WARNING IS STILL IN EFFECT FOR THE MOUNTAINS AND ADJACENT I-25 CORRIDOR OF EL PASO AND HUERFANO COUNTIES UNTIL 9 PM THIS EVENING. THE NATIONAL WEATHER SERVICE...IN COORDINATION WITH LAND MANAGEMENT AGENCIES HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR ALL OF THE MOUNTAINS...VALLEYS AND THE ADJACENT I-25 CORRIDOR FOR TUESDAY. STRONG GUSTY WINDS...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...HAINES VALUES OF 6...AND DRY FUELS WILL CONTINUE THE THREAT OF EXTREME FIRE BEHAVIOR THIS EVENING. AFTER POOR HUMIDITY RECOVERIES OVERNIGHT...CRITICAL CONDITIONS FOR FIRE WEATHER WILL RETURN TO THE AREA BY TUESDAY AFTERNOON. COZ228-221245- /O.CAN.KPUB.FW.W.0036.000000T0000Z-100622T0300Z/ /O.UPG.KPUB.FW.A.0026.100622T1700Z-100623T0300Z/ /O.NEW.KPUB.FW.W.0037.100622T1700Z-100623T0300Z/ PUEBLO COUNTY- 235 PM MDT MON JUN 21 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 228... ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 228... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY. THE RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 228. * WIND...SOUTHEAST WINDS AROUND 15 MPH WILL SHIFT TO THE SOUTHWEST AT 15 TO 25 MPH AFTER 6 PM THIS EVENING...THEREFORE RED FLAG CONDITIONS ARE NOT EXPECTED TO BE MET ACROSS PUEBLO COUNTY FOR THE REQUIRED 3 HOUR DURATION. THUS THE RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED. HOWEVER...THERE IS A MUCH GREATER LIKELIHOOD THAT SOUTHWEST WINDS WINDS OF 15 TO 30 MPH WILL RETURN TO THE AREA TUESDAY AFTERNOON. * HUMIDITY...HUMIDITY VALUES THIS EVENING WILL BRIEFLY DIP TO NEAR 15 PERCENT BEFORE HIGHER HUMIDITIES FROM THUNDERSTORM OUTFLOWS MOVE BACK INTO PUEBLO COUNTY TONIGHT. HOWEVER...RELATIVE HUMIDITY VALUES WILL DROP TO BELOW 10 PERCENT TUESDAY AFTERNOON AS SOUTHWEST WINDS DOWNSLOPE OFF THE SOUTHEAST MOUNTAINS. * HAINES...HAINES VALUES WILL CLIMB TO AROUND 6 BY TUESDAY AFTERNOON. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL RETURN TO THE REGION TUESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ220>227-229-221245- /O.UPG.KPUB.FW.A.0026.100622T1700Z-100623T0300Z/ /O.NEW.KPUB.FW.W.0037.100622T1700Z-100623T0300Z/ /O.CON.KPUB.FW.W.0036.000000T0000Z-100622T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-HUERFANO COUNTY- 235 PM MDT MON JUN 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONES 220...221...222...223...224...225...226... 227 AND 229... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONES 220...221...222...223...224...225...226...227 AND 229... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 224...225...226...227 AND 229. * WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE ACROSS THE REGION THIS EVENING. WINDS WILL DIMINISH AFTER 9 PM...BUT ARE EXPECTED TO INCREASE AGAIN FOR TUESDAY AFTERNOON AND EVENING. * HUMIDITY...POOR HUMIDITY RECOVERIES ARE EXPECTED OVERNIGHT AND WILL DROP TO BELOW 15 PERCENT AGAIN BY TOMORROW AFTERNOON. * HAINES...HAINES VALUES WILL REMAIN AROUND 6. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL CONTINUE THIS EVENING...AND AGAIN TUESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
928 WWUS85 KPUB 220302 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 902 PM MDT MON JUN 21 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 229...WHICH INCLUDES ALL THE MOUNTAINS AND VALLEYS AND THE I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM TUESDAY FOR GUSTY WINDS... LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE...IN COORDINATION WITH LAND MANAGEMENT AGENCIES HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR ALL OF THE MOUNTAINS...VALLEYS AND THE ADJACENT I-25 CORRIDOR FOR TUESDAY. STRONG GUSTY WINDS...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...HAINES VALUES OF 6...AND DRY FUELS WILL CONTINUE THE THREAT OF EXTREME FIRE BEHAVIOR THIS EVENING. AFTER POOR HUMIDITY RECOVERIES OVERNIGHT...CRITICAL CONDITIONS FOR FIRE WEATHER WILL RETURN TO THE AREA BY TUESDAY AFTERNOON. COZ220>227-229-221915- /O.CAN.KPUB.FW.W.0036.000000T0000Z-100622T0300Z/ /O.CON.KPUB.FW.W.0037.100622T1700Z-100623T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-HUERFANO COUNTY- 902 PM MDT MON JUN 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONES 220...221...222...223...224... 225...226...227 AND 229... ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONES 220...221... 222...223...224...225...226... 227 AND 229... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 224...225...226...227 AND 229. * WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP ACROSS THE REGION TUESDAY AFTERNOON AND EVENING. * HUMIDITY...POOR HUMIDITY RECOVERIES ARE EXPECTED TONIGHT AND WILL DROP TO BELOW 15 PERCENT TUESDAY AFTERNOON. * HAINES...HAINES VALUES WILL REMAIN AROUND 6. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL DEVELOP TUESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ228-221915- /O.CON.KPUB.FW.W.0037.100622T1700Z-100623T0300Z/ PUEBLO COUNTY- 902 PM MDT MON JUN 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 228......RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 228... * AFFECTED AREA...FIRE WEATHER ZONE 228. * WIND...SOUTHWEST WINDS WINDS OF 15 TO 25 MPH WITH GUSTS TO 25 MPH WILL IMPACT THE AREA TUESDAY AFTERNOON. * HUMIDITY...RELATIVE HUMIDITY VALUES WILL DROP BELOW 10 PERCENT TUESDAY AFTERNOON AS SOUTHWEST WINDS DOWNSLOPE OFF THE SOUTHEAST MOUNTAINS. * HAINES...HAINES VALUES WILL CLIMB TO AROUND 6 BY TUESDAY AFTERNOON. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL DEVELOP ACROSS THE REGION TUESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
257 WWUS85 KPUB 221002 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 402 AM MDT TUE JUN 22 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 229...WHICH INCLUDES AREAS ALONG AND WEST OF THE I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM TODAY FOR GUSTY WINDS...LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE...IN COORDINATION WITH LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR ALL AREAS ALONG AND WEST OF THE I-25 CORRIDOR FOR TODAY. STRONG GUSTY WINDS...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...HAINES VALUES OF 5 AND 6...AND DRY FUELS WILL CONTINUE THE THREAT OF EXTREME FIRE BEHAVIOR. AFTER POOR HUMIDITY RECOVERIES THIS MORNING...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO THE AREA BY THIS AFTERNOON. COZ220>229-230215- /O.CON.KPUB.FW.W.0037.100622T1700Z-100623T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- 402 AM MDT TUE JUN 22 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...HIGH HAINES AND DRY FUELS FOR FIRE WEATHER ZONES 220...221...222...223... 224... 225...226...227 AND 229... * AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 224...225...226...227 AND 229. * WIND...SOUTHWEST 15 TO 30 WITH GUSTS UP TO 40 MPH. * HUMIDITY...BELOW 15 PERCENT...INCLUDING SINGLE DIGIT VALUES. * HAINES...5 AND 6. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ LW
907 WWUS85 KPUB 221116 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 516 AM MDT TUE JUN 22 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 229...WHICH INCLUDES AREAS ALONG AND WEST OF THE I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM TODAY FOR GUSTY WINDS...LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE...IN COORDINATION WITH LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR ALL AREAS ALONG AND WEST OF THE I-25 CORRIDOR FOR TODAY. STRONG GUSTY WINDS...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...HAINES VALUES OF 5 AND 6...AND DRY FUELS WILL CONTINUE THE THREAT OF EXTREME FIRE BEHAVIOR. AFTER POOR HUMIDITY RECOVERIES THIS MORNING...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO THE AREA BY THIS AFTERNOON. COZ220>229-230300- /O.COR.KPUB.FW.W.0037.100622T1700Z-100623T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- 516 AM MDT TUE JUN 22 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...HIGH HAINES AND DRY FUELS FOR FIRE WEATHER ZONES 220...221...222...223... 224... 225...226...227 AND 229... * AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 224...225...226...227...228 AND 229. * WIND...SOUTHWEST 15 TO 30 WITH GUSTS UP TO 40 MPH. * HUMIDITY...BELOW 15 PERCENT...INCLUDING SINGLE DIGIT VALUES. * HAINES...5 AND 6. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ LW
024 WWUS85 KPUB 222024 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 224 PM MDT TUE JUN 22 2010 ...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 229...WHICH INCLUDES AREAS ALONG AND WEST OF THE I-25 CORRIDOR...UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS ...LOW HUMIDITY...HIGH HAINES VALUES AND EXISTING DRY FUELS... .THE NATIONAL WEATHER SERVICE...IN COORDINATION WITH LAND MANAGEMENT AGENCIES...CONTINUES A RED FLAG WARNING FOR ALL AREAS ALONG AND WEST OF THE I-25 CORRIDOR THROUGH 9 PM MDT THIS EVENING. STRONG GUSTY WINDS...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...HAINES VALUES OF 5 AND 6 AND EXISTING DRY FUELS WILL CONTINUE THE THREAT OF EXTREME FIRE BEHAVIOR. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE INTO THIS EVENING. COZ220>229-230300- /O.CON.KPUB.FW.W.0037.000000T0000Z-100623T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- 224 PM MDT TUE JUN 22 2010 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITIES...HIGH HAINES VALUES AND EXISTING DRY FUELS FOR FIRE WEATHER ZONES 220...221...222...223... 224... 225...226...227...228 AND 229... * AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 224...225...226...227...228 AND 229. * WIND...SOUTHWEST 15 TO 30 WITH WIND GUSTS UP TO 40 MPH AT TIMES. * HUMIDITY...BELOW 15 PERCENT...INCLUDING SINGLE DIGIT VALUES. * HAINES...5 AND 6. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 21, 4:55 AM MDT, 9 hours 40 minutes earlier.
Area forecast discussion, Jun 21, 4:55 AM MDT, 9 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 455 AM MDT MON JUN 21 2010 .SHORT TERM... (TODAY AND TONIGHT) ...HIGH FIRE DANGER CONTINUES WEST... ...ISOLATED SEVERE STORM POTENTIAL CONTINUES EAST... ...STILL HOT ALL AREAS... HIGH FIRE DANGER WILL CONTINUE ALONG AND WEST OF THE I-25 CORRIDOR TODAY WHERE CONDITIONS SIMILAR TO THE PAST FEW DAYS WILL REPEAT. A SOUTHWESTERLY UPPER LEVEL JET REMAINS OVERHEAD...CONTINUING A FEED OF HOT AND DRY AIR FROM THE DESERT SOUTHWEST. ONCE AGAIN TODAY... GUSTY SOUTHWEST WINDS...SINGLE DIGIT HUMIDITIES...AND DRY FUELS WILL LEAD TO THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. ANOTHER THREAT THAT WILL RETURN TODAY IS THE THREAT OF ISOLATED SEVERE STORMS OVER THE SOUTHEAST PLAINS. A NUMBER OF BOUNDARIES FROM CONVECTION LAST EVENING HAVE PUSHED VERY HIGH DEWPOINT AIR INTO MUCH OF THE PLAINS...WITH MANY AREAS SEEING DEWS IN THE MID 50S TO MID 60S. BELIEVE THIS MOISTURE IS RATHER SHALLOW CLOSE TO THE MOUNTAINS BUT GETS DEEPER AS YOU HEAD EAST ACROSS THE PLAINS. THE PLAINS EAST OF THE I-25 CORRIDOR WILL LIKELY HOLD ONTO ENOUGH MOISTURE FOR A FEW STRONG TO SEVERE STORMS DURING THE AFTERNOON AND EVENING HOURS. THERE IS A POSSIBLE LOW LEVEL FOCUSING MECHANISM WITH MODELS INDICATING A WARM-FRONTAL PUSH NORTHWARD INTO THE FAR EASTERN PLAINS DURING THE 21-00Z TIME FRAME...WITH CONVECTION FIRING ALONG AND NORTH OF THE BOUNDARY ACROSS BACA...EASTERN LAS ANIMAS...PROWERS... BENT AND KIOWA COUNTIES. ALSO...LOOKS LIKE AT LEAST ONE UPPER LEVEL SPEED MAX WILL MAKE ITS WAY ACROSS EASTERN COLORADO DURING THE LATE AFTERNOON AND EVENING HOURS...WHICH SHOULD PROVIDE ADDITIONAL FORCING FOR CONVECTION. MID LEVEL LAPSE RATES ARE PRETTY STEEP...WITH PRE-CONVECTION VALUES RUNNING 8.5 TO 9.5C/KM. SO...BELIEVE THAT POTENTIAL FOR AT LEAST ELEVATED CONVECTION IS THERE...WITH PRIMARY THREATS BEING LARGE HAIL AND STRONG WINDS. WITH THE APPROACHING UPPER JET...0-6KM BULK SHEAR VALUES ARE NOW PROGGED AT 35-50 KNOTS OVER THE EASTERN PLAINS DURING THE AFTERNOON. SO...WITH A LITTLE BETTER SHEAR TO WORK WITH THAN YESTERDAY...THE THREAT OF SEVERE WEATHER IS PROBABLY A LITTLE HIGHER THAN YESTERDAY. SPC CURRENTLY HAS THE FAR SOUTHEAST PLAINS OUTLOOKED FOR A SLIGHT RISK OF SEVERE WEATHER TODAY AND THIS SEEMS REASONABLE AT THIS TIME. OTHERWISE...THE BIG WEATHER STORY TODAY CONTINUES TO BE THE HEAT. NOT QUITE AS WARM OVER THE EASTERN PLAINS AS YESTERDAY DUE TO THE HIGHER MOISTURE CONTENT OF THE AIR...BUT STILL WELL ABOVE AVERAGE. PLUS...THE INCREASED HUMIDITY TODAY COMPARED TO YESTERDAY MAY ACTUALLY MAKE IT FEEL HOTTER. TEMPERATURES OVER THE MOUNTAINS AND HIGH VALLEYS SHOULD BE PRETTY CLOSE TO YESTERDAYS VALUES. LW .LONG TERM... (TUESDAY THROUGH SUNDAY) ...SLIGHT SHIFT IN THE WEATHER PATTERN FOR MIDWEEK... TUESDAY...SW FLOW ALOFT REMAINS IN PLACE ACROSS THE 4 CORNERS FOR TUE...BUT THE PRESSURE GRADIENT RELAXES A BIT AND WINDS SHOULD LESSEN. NAM CONTINUES TO HIT THE PCPN CHANCES OVER THE E PLAINS...AND TAKING INTO ACCOUNT WHAT HAS HAPPENED THE PAST NIGHT NIGHTS FOR E CO...TEND TO BELIEVE IT. THEREFORE...ADJUSTED POPS OVER THE EAST FOR TUE AFTN AND EVE. LATEST NUMERICAL GUIDANCE CAME IN WARMER THAN ONGOING GRIDS...SO BUMPED THOSE UP A DEGREE OR TWO AS WELL. AS FOR FIRE WEATHER CONCERNS...HOT AND DRY CONDITIONS REMAIN AND THE UPPER JET IS FORECAST TO RESIDE OVER THE STATE FOR ONE MORE DAY...SO ONGOING WATCH LOOKS GOOD FOR NOW. WEDNESDAY AND THURSDAY...GFS AND NAM MODELS CONTINUE TO BRING A RATHER STRONG SURGE OF COOL AIR AND HIGHER MOISTURE FOR THE E PLAINS WED MORNING...WHICH SHOULD LAST THROUGH THURSDAY. THIS IS DUE TO THE BROAD UPPER RIDGE OVER TEXAS SHIFTING TO THE WEST SLIGHTLY. ENHANCED CLOUD COVER AND ABOUT 10 DEGREES COOLER FOR WED...THEN SLIGHT WARMING FOR THU...IS EXPECTED. BUMPED UP POPS A BIT...BUT MOST LIKELY POPS WILL HAVE TO BE INCREASED EVEN MORE. WITH REGARDS TO FIRE WEATHER AND THE MEDANO FIRE IN THE SLV...WEDNESDAY HOLDS THE BEST CHANCE OF COOLER MORE MOIST AIR SLOPPING OVER TO THE WEST SIDE AND PERHAPS HALTING...OR AT LEAST SLOWING...FIRE SPREAD. FRIDAY THROUGH SUNDAY...BRISK SW FLOW RETURNS ON FRI...THEN WEAKER ZONAL FLOW FOR SAT AND SUN. AGAIN...HOT AND DRY CONDITIONS RETURN WITH JUST THE POTENTIAL FOR DIURNAL ISOLATED CONVECTION. MOORE && .AVIATION... THIS MORNING...THERE IS A BIT OF IFR/LIFR STRATUS FROM EASTERN EL PASO COUNTY TO KIOWA COUNTY AND TO POINTS NORTH THIS MORNING. STRATUS IS ASSOCIATED WITH VERY HIGH DEWPOINT AIR IN THE 60S OVER THIS REGION. SHOULD SEE STRATUS DISSIPATE AROUND SUNRISE AS DAYTIME MIXING GETS UNDERWAY. MAY SEE A REPEAT OF PATCHY STRATUS DEVELOPMENT AGAIN TONIGHT AS SURFACE CONDITIONS ARE PROGGED TO REMAIN QUITE MOIST. OTHER PRIMARY AVIATION CONCERN IS FOR DIMINISHED FLYING CONDITIONS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP OVER THE SOUTHEAST PLAINS DURING THE AFTERNOON AND EVENING HOURS. COULD SEE LOCAL MVFR/IFR/LIFR CIGS/VSBYS ASSOCIATED WITH STORMS...ALONG WITH STRONG GUSTY WINDS AND LARGE HAIL. LW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR COZ220>229. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR COZ220>229. && 50/27
Hazardous weather outlook, Jun 21, 6:46 AM MDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 646 AM MDT MON JUN 21 2010 COZ058>089-093>099-221300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 646 AM MDT MON JUN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT HIGH FIRE DANGER EXISTS TODAY FOR ALL AREAS ALONG AND WEST OF THE I-25 CORRIDOR. A COMBINATION OF GUSTY WINDS...LOW HUMIDITIES...HOT TEMPERATURES...AND DRY FUELS WILL RESULT IN A HIGH POTENTIAL FOR EXTREME FIRE BEHAVIOR. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR EASTERN PLAINS THIS AFTERNOON AND EVENING. PRIMARY STORM THREATS TODAY ARE EXPECTED TO BE LARGE HAIL...STRONG WINDS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS...SOME POSSIBLY STRONG...WILL BE POSSIBLE OVER THE FAR EASTERN PLAINS ON TUESDAY. THE MAIN THREATS WILL BE HAIL NEARING ONE INCH IN DIAMETER...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. THEN...THERE WILL BE ISOLATED THUNDERSTORMS THROUGH SUNDAY...WITH A FEW SEVERE STORMS POSSIBLE ACROSS THE SOUTHEAST PLAINS. HOT AND DRY CONDITIONS ARE EXPECTED TO CONTINUE FOR THE WESTERN PORTIONS OF THE FORECAST AREA...ESSENTIALLY THE MOUNTAINS AND HIGH VALLEYS...THROUGH THE WEEK. THIS WILL BE ESPECIALLY IMPORTANT CONCERNING THE MEDANO FIRE...WHERE WINDS ARE FORECAST TO REMAIN STRONG AND GUSTY THROUGH TUESDAY. WEAKENING WINDS ARE EXPECTED FOR WEDNESDAY AND THURSDAY...THEN PERHAPS A RETURN TO CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE FAR EASTERN PLAINS. 50/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:11 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 46 min |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.